MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING IA/CC) CARBON DIOXIDE

ABBOTT LABORATORIES (IRVING IA/CC) CARBON DIOXIDE
Model Number 3L80-21
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There was no additional patient information provided.
 
Event or Problem Description
The customer observed falsely decreased co2 results on the architect c4000 analyzer for two pregnant patients.On (b)(6) 2020 sid (b)(6) result 14 meq/l.On (b)(6) 2020 sid (b)(6) result 15 meq/l.The customer's normal range is 22 - 32 meq/l.Values less than 16 meq/l are considered critical.Both patients had normal arterial blood gas co2 values (21 - 23 meq/l).No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
A review of tickets determined that there is normal complaint activity for lot 56332uq12.Trending review determined no adverse trend for falsely depressed results for the product.Return testing was not completed as returns were not available.The issue appears to be sample specific for certain patient samples.Qc results were within range during the time of this occurrence.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the product labeling concluded that the issue is sufficiently addressed.Based on the investigation, no systemic issue or deficiency of carbon dioxide (co2) reagent (ln 3l80-22) lot 56332uq12 was identified.

Brand Name
CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING IA/CC)
1915 hurd drive
irving TX 75038
MDR Report Key10296192
Report Number3016438761-2020-00132
Device Sequence Number11416235
Product Code KHS
UDI-Device Identifier00380740005955
UDI-Public00380740005955
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number3L80-21
Device Catalogue Number03L80-21
Device Lot Number56332UQ12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LIST 02P24-40; ARCHITECT C4000 ANALYZER, LIST 02P24-40; SERIAL (B)(6); SERIAL (B)(6)